I started tamoxifen on 14th Dec and have had no major problems. Following advice that I had seen on this website I decided to take it each evening at 6.30 pm with my evening meal which may help with side effects. Had slight hot flushes but only had to kick off the duvet. Kept some ginger close by in case of nausea but hardly needed it and have so far not put on weight.
Good luck and let us know how it goes
I've been on tamoxifen for 10 months and the hot flushes have got worse and worse, I have them through the day, and at night as well!!! My weight has also incresed, I've put a stone on since my dx a year ago. But on the good side of things, I'm back at work full time, and training to run the Flora London Marathon on 13th April this year!
The weight side of things is quite hard. I've never been as heavy as i am now, in fact i've always been slim, so finding i have some bumpy bits is quite difficult.But then I think I'm glad to be here and be fit and well, so cares about a few pounds or so???
Keep your chins up everyone,
Just to add I have also been on Tamoxifen for 18 months - and my worry is that I have no side-effects whatsoever. No hot flushes, weight gain or anything! This has been more of a worry and since I was diagnosed with bc again last year (two years on the trot), I would welcome any side-effects going just to know it was working!
Best of luck and please don't worry about the Tamoxifen.
I've been on Tamoxifen for 18 months with no problems - weight has stayed pretty level (I am careful about diet). I take the tablet last thing at night with plenty of water.
I'd just like to add to all the comments that I am a bit of a "long-timer" on Tamoxifen, it will be 4 years in April and I can honestly say that I am so glad that I am on Tamoxifen, its my bit of "insurance" Yes the weight gain is a problem but if I really wanted to I could cut down on food and I don't really push myself to exercise. Yes I get tired but I work full time so I expect to feel tired. I have read some posts that the side effects for some people are so bad that they cannot take it but if you don't try it you won't know.
So I just say give it a go.
Hi to you all
I'm quite new to this site and have found reading letters really helpfull.
Got my Tamoxifen sat in the cupboard, planning to take my first tablet tomorrow thought the 1st would be a good day to start. It's strange but I'm more worried about this than I was having the op.
Got my first oncology appt to look forward to on the 11th Feb as well.
I hope all goes well for you Pat.
I started on Tamoxifen last June and whilst I felt a little sickly and maybe a few days feeling a bit off colour, well, everything is settling down now and I'm OK.
I said in another post, my friend and neighbour took Tamox for 10 years and didn't have one single side effect.
Don't worry and don't burn your prescription. Your GP will always help you out if your not feeling to good.
Try not to worry to much.
I put on 2 stone when I was dx in January last year (age 28) going from 8 - 10 stone (i'm only 5' 2") mainly due to comfort eating and the steroids. I've been on Tamoxifen for about 5 months now and don't really have any problems. The ocassional hot flush and I did feel quite sick for the first 4 weeks but all settled now.
I'm getting married in March and managed to lose a stone in 3 months on a calorie controlled diet, you'll be fine specially as your already a member of a gym.
The funny thing is my fiance also comfort ate and has also put on quite a bit of weight bless him, What his excuse ? Nothing a good lettuce leaf or two won't sort out.
Take care and seriously don't worry. You've come so far finishing all the treatment don't let a minor blip like this get you down.
Glad to have helped! This site is BRILLIANT for advice and support. Just knowing that so many other girls are going through this does give you strength.
Good for you joining the gym etc. It does give you some control back over your life. I see it as 'my time'-even tho the exercise hurts a bit at times!
Keep posting and ask for help if you need it!
Love Gill xx
Sorry Gill ~ thanks to you too!! Love the suggestion of taking it during the evening ~ oh and the wine!
Hi Carol and Maggie
Thanks sooooo much for replying!
I have just started an exercise regime and am back at the gym tomorrow ~ trying to be really positive and face it head on. I have also gone back to my weight watchers programme (I had just managed to loose a good few pounds before I was diagnosed) so hopefully as long as I am careful it won't be too bad. I think once I get to grips with it I will probably be okay ~ but isn't scary? My plan is to get the prescription filled on Monday!
Hope you both continue to keep well ~ many thanks, you've lifted my spirits.
I've been taking Tamoxifen for 4 weeks and have had no side effcts at all. I put on a few pounds since my mastectomy but that is going now that I am back to gym etc.
It seems to affect different people in different ways. Some people on this site found switching brands helped them. You will have to give it a go and see. It's got to be better than the alternative of not taking it and risking a reoccurence?
I'm on CP pharmaceuticals and have had no problems. I also take it in the evening with dinner (and usually swill it down with a glass of wine!)
Love Gill xx
I was also scared of taking that first little white pill! Tablets sat there for 2 weeks before I plucked up the courage. I have now been taking it since November without any side effects at all. I'm also managing to lose a few pounds with healthy eating and a little gentle exercise as I still get tired easily. I took the advise from the ladies on here and asked my GP for Novaldex D and also take it after my supper of an evening.
have had no problems with tamoxifen been on it since october apart from hot flushes at night but had these before starting tamoxifen
It took me a while to get prescription but anything that can help go for it
I have just completed Radiotheapy and FEC and now have a prescription for Tamoxifen ~ I am just so scared of collecting the prescription and beginning this new regime!
I have gained 1 stone in weight since June when I was diagnosed and just don't seem to be able to keep my weight down ~ and am now worried that Tamoxifen will just add to that problem ~ and alongside all the other side effects that I have read about on the site I just feel like burning the prescription.
I seem to have come through everything so far with a huge amount of optimisim and 'fighting spirit' but today .............................. well I feel exhausted and just want to get my old self back.
Is there anyone out there that's had a good experience with tamoxifen?
I am probably just having a bad day ~ particularly as everyone keeps saying, oh well it's great that it's all over!!!
Sorry to be moaning! Just wanted to share my thoughts with others that would, hopefully, understand!
I do hope you're having a better day than I am.
On the positive ~ I am starting back at the gym tomorrow ~ might as well try and tackle it head on!!